Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 34, NWS Cleveland, OH

June 19, 2018

NWS Cleveland, OH issued this small craft advisory at Jun 19, 2018, 10:21 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2018, 10:21 AM EDT (14:21 UTC)
Expired
Jun 19, 2018, 8:00 PM EDT
In force
10 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

769 
WHUS71 KCLE 191421
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1021 AM EDT Tue Jun 19 2018

LEZ147>149-192230-
/O.NEW.KCLE.SC.Y.0034.180619T1421Z-180620T0000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1021 AM EDT Tue Jun 19 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 8 PM EDT this evening.

* WINDS...Northeast 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
2 follow-up statements
991 
WHUS71 KCLE 191954
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
354 PM EDT Tue Jun 19 2018

LEZ147>149-200000-
/O.CON.KCLE.SC.Y.0034.000000T0000Z-180620T0000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
354 PM EDT Tue Jun 19 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...Northeast 15 to 25 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
136 
WHUS71 KCLE 200013
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
813 PM EDT Tue Jun 19 2018

LEZ147>149-200115-
/O.EXP.KCLE.SC.Y.0034.000000T0000Z-180620T0000Z/
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
813 PM EDT Tue Jun 19 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have subsided this evening, therefore the Small
Craft Advisory has been allowed to expire.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Jun 19, 9:42 AM EDT, 39 minutes earlier.

Area forecast discussion, Jun 19, 9:42 AM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
942 AM EDT Tue Jun 19 2018

.SYNOPSIS...
A cold front will push south across the forecast area today and
stall across central Ohio. A low will track along the boundary
across Ohio Wednesday. Another low will track across the Central
Great Lakes this weekend.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
Clearing moved into Erie county PA so fixed the forecast there
for the morning.

Update...The front appears to be near a FDY-MFD-to south of YNG
line this morning and will continue to move south through the
late morning stalling just south of the area this afternoon.
Tweaked pops for the morning to reflect just sprinkles/drizzle
and then transitioned into the afternoon following the HRRR
trends which was close to the previous forecast of redeveloping
convection to our northwest with movement into the area mainly
south and southwest near and just north of the front.

Original discussion...
Cold front is just south of the Erie Lakeshore.  Front is forecast
to push south of the forecast area this morning and then stall just
south of the forecast area.  Rain showers now will give way to dry
conditions by mid morning.  Forecast question is exactly how far
south will the front track before thunderstorms begin to fire up
again.  GFS well south of the forecast area while the NAM and the
ECMWF clip the SWRN portion of the forecast area.   For the forecast
will go with chance pops this afternoon across the SWRN portion of
the forecast area.

Today will be much cooler and less humid than past couple of days.
Highs will be nearly seasonal with highs in the upper 70s to the
lower 80s with dew points dropping into the lower to mid 60s most
places.

Tonight the boundary will begin to lift back north ahead of an
approaching low which will track along the boundary.  Model trends
are for low pressure to track across Ohio on Wednesday, but models
not in good agreement on the exact track of the low.   Everyone
should see some showers but best chances will be the southern
counties.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
Weak area of low pressure that moved along the stalled frontal
boundary over central Ohio should push the frontal southward again
in its wake. This will nudge any remaining showers/thunderstorms
south of the region by midnight Wednesday night. High pressure
should then ridge southward from Canada on Thursday. The high is
expected to shift east into the New England States on Friday. This
will allow the next area of low pressure to move toward the region
from the Central Plains. So expect incresing chances of
showers/thunderstorms Friday afternoon into Friday night.

Temperatures will be very close to seasonal averages through the
short term period.

&&

.LONG TERM /SATURDAY THROUGH MONDAY/...
A warm front should lift north of lake Erie on Saturday as low
pressure final ejects eastward across the central Great Lakes. We
may need to watch for some stronger thunderstorms Saturday afternoon
but have plenty of time to watch and see how this situation evolves.
This low is expected to race to the New england States by SUnday
morning but it will help to deepen a trough over the Great Lakes.
This will mean scattered showers/thunderstorms will remain in the
forecast through Sunday afternoon. A large area of Canadian high
pressure will build into the region by Monday with drier conditions
anticipated.

It appears that seasonal temperatures will continue through the long
term period.

&&

.AVIATION /12Z Tuesday THROUGH Saturday/...
Cold front between YNG and CAK and should be south of the
forecast area by mid morning. Still some lingering showers with
the front, but thunderstorm activity has pretty much ended.
MVFR/IFR stratus deck spreading south over the area behind the
front. Should improve to VFR by late afternoon push. Expect
convection to redevelop this afternoon south of MFD.

OUTLOOK...Non-VFR Tonight through Wednesday and again Friday
into Saturday in -tsra.

&&

.MARINE...
Cold front is south of the lake this morning. The frontal boundary
should stall over central Ohio tonight. Expect to see northeast
winds increase tonight into Wednesday but it appears they will
remain under 15 knots. A stronger area of low pressure will move
toward the region from the Central Plains Thursday into Friday with
easterly winds once again increasing. We will need to monitor this
time period for a small craft advisory with winds approaching 20
knots. Winds should begin to shift around to a more southerly
direction Friday night as a warm front lifts northward across the
lake.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...DJB
NEAR TERM...DJB/TK
SHORT TERM...Mullen
LONG TERM...Mullen
AVIATION...DJB
MARINE...Mullen
Hazardous weather outlook, Jun 19, 10:17 AM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
1017 AM EDT Tue Jun 19 2018

LEZ061-142>149-162>169-OHZ003-006>011-013-014-017>023-027>033-
036>038-047-PAZ002-003-201430-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga-Ashtabula Inland-Hancock-
Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Southern Erie-
1017 AM EDT Tue Jun 19 2018

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012-089-PAZ001-201430-
Lake-Ashtabula Lakeshore-Northern Erie-
1017 AM EDT Tue Jun 19 2018

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 9:48 PM EDTSpecial Marine WarningCLE87 min
Jun 18, 10:37 PM EDTSpecial Marine WarningCLE113 min
Jun 19, 1:32 AM EDTSpecial Weather StatementCLELorain43 min
Jun 19, 10:15 AM EDTBeach Hazards StatementCLEAshtabula, Lake10 hr
Jun 19, 2:07 PM EDTLakeshore Flood WarningCLEErie, Lucas, Ottawa, Sandusky6 hr
Jun 18, 9:38 PM EDTAreal Flood AdvisoryCLECrawford, Erie3 hr

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.